Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 57, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jul 9, 2004, 2:20 PM CDT for Brazos County, Burleson County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2004, 2:20 PM CDT (19:20 UTC)
- Expired
- Jul 9, 2004, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Burleson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 091927
FFWHOU
TXC041-051-092130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
220 PM CDT FRI JUL 9 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BRAZOS COUNTY IN SOUTHEAST TEXAS
BURLESON COUNTY IN SOUTHEAST TEXAS
* UNTIL 430 PM CDT
* AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HOURLY RAINFALL RATES IN THE 2 TO 3 INCH RANGE ACROSS SOUTHERN
PORTIONS OF BRAZOS AND EASTERN BURLESON COUNTIES...THE HEAVIEST RAIN
HAS FALLEN ALONG THE BRAZOS RIVER...ALONG A LAW TO CLAY LINE.
* FLOODING IS EXPECTED IN OR NEAR...
COLLEGE STATION...CALDWELL...BRYAN
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3076 9638 3044 9615 3042 9624 3033 9665
3057 9693
$$1 follow-up statement
000
WGUS74 KHGX 092041
FFSHOU
TXC041-051-092130-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 PM CDT FRI JUL 9 2004
TH FLASH FLOOD WARNING FOR BRAZOS AND BURLESON COUNTIES EFFECTIVE
UNTIL 430 PM HAS BEEN CANCELED AS OF 335 PM. BE AWARE THAT ANOTHER
ROUND OF STORMS MOVING IN FROM THE EAST...CURRENTLY EFFECTING
MADISON AND GRIMES COUNTIES...MAY INDUCE FLOODING IN NORTHEAST
BRAZOS COUNTY. THESE STORMS ARE PRODUCING LOCALLY HEAVY HOURLY
RAINFALL RATES OF 1 TO 2 INCHES.
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3080 9623 3052 9617 3044 9614 3035 9663
3058 9687
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 10:18 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 10:18 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1018 AM CDT FRI JUL 9 2004 .DISCUSSION... THE UPPER LEVEL LOW WAS LOCATED JUST SOUTH OF THE UPPER TX COAST. THE FORECAST PROBLEM OF THE DAY CONTINUES TO BE WHAT IMPACT THIS FEATURE WILL HAVE ON SE TX TODAY. OF THE MODELS...THE RUC APPEARED TO HAVE INITIALIZED THE BEST WITH THE POSITION OF THE UPPER LOW AT 12Z AND ITS MOVEMENT OVER THE PAST FEW HOURS. THE ETA INITIALIZED POORLY BUT SEEMED TO REBOUND QUICKLY. ALL IN ALL...FEEL THAT AS THE UPPER LOW DRIFTS SOUTHWARD SE TX WILL CONTINUE UNDER GOOD DIFFLUENCE AND DYNAMICS ALOFT FOR THUNDERSTORM FORMATION. CONCERNING RAINFALL AMOUNTS...LIKE THE CURRENT FORECAST. GOES SOUNDER PW/S WERE ABOUT 2.1 INCHES NEAR THE COAST. LOCATIONS FURTHER INLAND WERE LIKE THE LCH 12Z SOUNDING...PW/S NEAR 1.9. THERE WAS DRIER AIR OVER THE NORTHERN COUNTIES THIS MORNING. CAN EXPECT RAINFALL RATES OF ABOUT 1 TO 3 INCHES PER HOUR IN SOME OF THE STRONGER STORMS. THE LIKELY POPS LOOK GOOD...THOUGH THE COVERAGE IN THE NORTHEASTERN COUNTIES MAY BE A BIT LESS WITH A LOW-LEVEL RIDGE IN PLACE THERE THIS MORNING. SEE THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS. SEVERE CHANCES ARE VERY SLIGHT TODAY. THERE WAS A COOL POOL ALOFT... THE 500 MB TEMPERATURE WAS ABOUT -10 AND THERE WAS SOME DRIER AIR ALOFT INLAND OF THE COASTAL COUNTIES. THE SHEAR PROFILE WAS FAVORABLE FOR SOME WEAK ROTATION...BUT THE SHEAR VALUES WERE WEAK ON THE CRP AND LCH SOUNDINGS. THUS...ISOLATED HAIL IS POSSIBLE AND CANNOT RULE OUT FUNNEL CLOUD REPORTS. THE BEST CHANCES FOR RAIN IN THE NORTHERN COUNTIES WILL BE THIS AFTERNOON. WILL ADJUST THIS IN THE FORECAST. IN THE SOUTHERN HALF OF THE AREA WILL UP THE POPS FOR TONIGHT. BECAUSE OF THE RAINFALL COVERAGE DURING THE AFTERNOON...THE TEMPERATURES WILL PROBABLY BE AT LEAST A CATEGORY LESS THAN CURRENTLY FORECAST. WILL TWEAK THESE DOWNWARD...ALSO. PL-40 45 99 && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 9, 7:00 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT FRI JUL 9 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-101200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT FRI JUL 9 2004 .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY. THIS ACTIVITY WILL BE ASSOCIATED WITH AN UPPER LEVEL TROUGH OF LOW PRESSURE THAT IS MOVING SLOWLY WESTWARD ACROSS SOUTHEAST TEXAS. THE ATMOSPHERE REMAINS VERY MOIST SO THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL WITH RATES OF 1 TO 3 INCHES PER HOUR. SOME OF THE STRONGER STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE FIRST HALF OF THE WEEKEND AS THE TROUGH MOVES ACROSS. SOME OF THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINS. RAIN CHANCES WILL DIMINISH DURING THE LATTER HALF OF THE WEEKEND. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE MORNING OR EARLY AFTERNOON.
In the hours before
Special weather statement, Jul 9, 10:35 AM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1035 AM CDT FRI JUL 9 2004 GMZ330-350-370-TXZ210>212-226-227-235>237-091630- AUSTIN-BRAZORIA-COLORADO-FORT BEND-JACKSON-MATAGORDA-MATAGORDA BAY- WALLER- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-WHARTON- 1035 AM CDT FRI JUL 9 2004 ...NOW... THROUGH 1130 AM...SHOWERS AND THUNDERSTORMS MOVING IN FROM THE COAST ARE SHOWING WEAK ROTATION. REPORTS OF FUNNEL CLOUDS IN WHARTON COUNTY...REPORTED BY LAW ENFORCEMENT IN THE LAST HOUR OF FUNNELS OFF OF HIGHWAY 71 WEST OF NADA. BE AWARE THAT WEAK TORNADOES ARE POSSIBLE THIS MORNING FROM THESE STORMS AS THEY TRAVEL NORTHWARD ACROSS THE AREA AT 10 TO 15 MPH. OTHER THREATS INCLUDE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:47 AM CDT | Special Marine Warning | HGX | 58 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.